Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


starting to waste!
Jul 29, 1999

Dear Dr.

I have been on anti-virals now for almost 2yrs. now.

I have been on the combination of Sustiva, Epivir, and

Zerit for the past 8-9 mos with VL<40 and CD4 of 1100.

In the last 4-5 mos I have noticed my veins popping out of

my skin legs, arms. I'm steadily losing weight everywhere

no matter what I eat. I am 6'1 down to 177 from 190 maybe

6 mos ago. I'm afraid of this trend continuing further!

To complicate matters triglycerides and cholesterol are

elevated. What are your suggestions? Starting to worry.

Thank-You MIKE

Response from Dr. Fisher

This is being reported more frequently even in people not taking protease inhibitors. Aside from the appearance issues we're not sure if the changes are truly significant or not...even the cholesterol/triglyceride elevations.

The smartest thing to do is exercise which will help maintain your muscle mass and should help the cholesterol and triglycerides...we really don't have an answer for the loss of fat that you are experiencing in your limbs. Adding an anabolic agent such as oxandrolone has been shown to further increase weight and muscle mass over that which occurs with exercise. Growth Hormone may be effective for fat accumulation (which you are not describing). Talk to your doctor, see a nutritionist.

Alvan Fisher, M.D.


Previous
Losing weight and NO appetite
Next
Super high Triglicerides & Colesterol along with Wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement